Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


diabetes, trikes, cholesterol...
Sep 19, 2001

I was diagnosed in 2000. Started HAART with 300,000VL and 176 CD4. Taking D4T, 3Tc, Sustiva. Prior to the cocktail my weight was 214, LDL @ 290 and Triglycerides @ 540. Trikes spiked about 6 months after starting HAART. Went to 2000. Started with 40 mg Lipitor and 1500mg time release Niacin. Weight has dropped to 176 as of 8/28. I was down to 182 and then quit doing aerobics twice weekly. 3 months after stopping the exercise I am down to 176. Trikes were controlled down to 750 4 months ago and cholesterol was down to 300. Glucose was 102. VL went below 25 and CD4 up to 400. Percentage was up to 28. Latest labs this past week show VL went up @ 62, CD4 up to 456 and down to 21. Triglycerides went to 2,350 and LDL @ 340 and glucose went to 136. I am eating normally and am not a drinker. Not noticing extra urination or need for liquids. Dr has increased Niacin to 2000mg, told me to start exercising again and go on a diabetic diet to see if the numbers will correct. Have also switched the D4T for AZT. If I can tolerate the AZT then next month we will switch the Sustiva out and go with Trizivir. Any thoughts or ideas on my sudden diabetes, spike in Trikes, weight loss and drop in percentages? Thanks

Dave

Response from Dr. Henry

I think what you are doing is very reasonable. You might consider trying fenofibrate as well (watching for any signs of muscle damage carefully). Another option to consider would be to utilize one of the oral diabetic drugs. You might want to check to see if you have any evidence for insulin resistance--if so then consider adding a drug like metformin or rosiglitazone. From what you have described your response to treatment has been excellent and you have received superb care--these situations can frustrate the best of us. KH



Previous
interaction of lipid lowering meds.
Next
follow-up on dry eyes/dry mouth

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement